Format

Send to

Choose Destination
See comment in PubMed Commons below
Undersea Hyperb Med. 2012 Jan-Feb;39(1):613-6.

Anaphylactic shock during hyperbaric oxygen therapy.

Author information

  • 1Department of Anesthesiology and Intensive Care, H.B.O.T. Unit, Antonio Cardarelli Hospital, Naples, Italy. dott.marianomarmo@live.it

Abstract

A case of a 38-year-old woman is reported who was treated with hyperbaric oxygen therapy to cure a dehiscent wound. She suffered from "oral-allergy syndrome" (OAS) while eating certain fruits, and from itching when wearing latex gloves to handle hair dyes. Fifteen minutes after the start of compression, malaise, anxiety, dyspnoea, tachycardia, cold sweating and laryngeal stridor occurred. Despite intensive care treatment, face angioedema persisted for several days. On the basis of history, radioallergosorbent test (RAST) and prick tests, latex was assumed to be responsible for the anaphylactic reaction. To our knowledge, this is the first extensive report of an anaphylactic reaction to latex in a hyperbaric chamber. The lesson drawn from this case record can be summarized as follows: 1) never fail to collect a thorough history; 2) set up a latex-safe hyperbaric chamber when needed; 3) have an emergency kit always near at hand.

PMID:
22400452
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk